Alert archive / Michigan / Tornado Warnings in 2008

Tornado Warning 15, NWS Grand Rapids, MI

September 13, 2008Kalamazoo County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Sep 13, 2008, 4:33 PM EDT for Kalamazoo County, Michigan. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2008, 4:33 PM EDT (20:33 UTC)
Expired
Sep 13, 2008, 5:15 PM EDT
In force
42 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

County Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 66 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 4:40 PM EDTTORNADO6 Wsw Westwood, MIA TORNADO DID DAMAGE TO TREES JUST WEST OF WESTWOOD. IT REMAINED ON THE GROUND FOR ONE HALF MILE BEFORE LIFTING. THE TORNADO LIFTED AT LATITUDE 42.2684 AND LONGITUDE -85.7090. A RATING OF EF0 WAS GIVEN TO THIS TORNADO.
Sep 13, 4:55 PM EDTFUNNEL CLOUDPortage, MISPOTTER IS TRACKING A FUNNEL CLOUD NEAR OAKLAND DR AND SHAVER ON THE EAST SIDE OF PORTAGE. SPOTTER CONFIRMS STRONG ROTATION AND IS STAYING ON THE STORM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2008-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2008-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
683 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGRR 132033
TORGRR
MIC077-132115-
/O.NEW.KGRR.TO.W.0015.080913T2033Z-080913T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
433 PM EDT SAT SEP 13 2008

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN

* UNTIL 515 PM EDT

* AT 430 PM EDT...A CONFIRMED TORNADO WAS REPORTED BY THE PAW PAW 
  FIRE DEPARTMENT.  THIS TORNADO WAS LOCATED 8 MILES WEST OF 
  OSHTEMO...AND MOVING EAST AT 37 MPH.

* THIS TORNADO WILL BE NEAR...
   OSHTEMO BY 440 PM EDT...
   KALAMAZOO BY 450 PM EDT...
   COMSTOCK BY 455 PM EDT...
   MORROW LAKE BY 500 PM EDT...
   HOWLANDSBURG BY 505 PM EDT...

AN ADDITIONAL THUNDERSTORM IS PRODUCING ROTATION JUST SOUTH OF 
LAWTON. THIS STORM IS ALSO MOVING EAST AT 37 MPH AND COULD PRODUCE A 
TORNADO AT ANY TIME.

  IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
  WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  SCHOOLCRAFT...        OSHTEMO...            PORTAGE...
  KALAMAZOO...          COOPER...             NORTHWOOD...
  COMSTOCK...           PAVILION...           MORROW LAKE...
  SCOTTS...             GALESBURG...          RICHLAND...
  HOWLANDSBURG...       HIGHLAND PARK...      YORKVILLE...
  GULL LAKE...          CLIMAX...             AUGUSTA...


THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4235 8577 4243 8539 4243 8530 4214 8530
      4210 8577
TIME...MOT...LOC 2032Z 254DEG 32KT 4223 8580

$$

NJJ
3 follow-up statements
000 
WWUS53 KGRR 132043
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
443 PM EDT SAT SEP 13 2008

MIC077-132115-
/O.CON.KGRR.TO.W.0015.000000T0000Z-080913T2115Z/
KALAMAZOO MI-
443 PM EDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR KALAMAZOO
COUNTY...

AT 439 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES NORTHWEST OF SCHOOLCRAFT...AND MOVING
EAST AT 40 MPH.

THE STORM THAT PRODUCED THE EARLIER TORNADO TOUCHDOWN NEAR PAW PAW 
HAS WEAKENED FURTHER NORTH IN KALAMAZOO COUNTY.

* THIS TORNADO WILL BE NEAR...
   PORTAGE BY 450 PM EDT...
   SCOTTS BY 505 PM EDT...
   CLIMAX BY 510 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
  WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  SCHOOLCRAFT...        OSHTEMO...            PORTAGE...
  KALAMAZOO...          VICKSBURG...          COOPER...
  NORTHWOOD...          COMSTOCK...           PAVILION...
  MORROW LAKE...        SCOTTS...             RICHLAND...
  GALESBURG...          HOWLANDSBURG...       HIGHLAND PARK...
  YORKVILLE...          GULL LAKE...          CLIMAX...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4235 8577 4243 8539 4243 8530 4214 8530
      4210 8577
TIME...MOT...LOC 2042Z 257DEG 35KT 4217 8569

$$

NJJ
000 
WWUS53 KGRR 132055
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
455 PM EDT SAT SEP 13 2008

MIC077-132115-
/O.CON.KGRR.TO.W.0015.000000T0000Z-080913T2115Z/
KALAMAZOO MI-
455 PM EDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EASTERN
KALAMAZOO COUNTY...

AT 453 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 6 MILES NORTH OF VICKSBURG...AND MOVING EAST AT
40 MPH.

* THIS TORNADO WILL BE NEAR...
   SCOTTS BY 505 PM EDT...
   CLIMAX BY 510 PM EDT...

  IN ADDITION TO THE TORNADO THREAT...PENNY SIZED HAIL AND DAMAGING
  WINDS OVER 60 MPH CAN ALSO BE EXPECTED IN THE FOLLOWING
  LOCATIONS...

  NORTHWOOD...          VICKSBURG...          COMSTOCK...
  PAVILION...           MORROW LAKE...        SCOTTS...
  RICHLAND...           GALESBURG...          HOWLANDSBURG...
  HIGHLAND PARK...      YORKVILLE...          GULL LAKE...
  CLIMAX...             AUGUSTA...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4238 8559 4243 8539 4243 8530 4232 8530
      4214 8531 4211 8558
TIME...MOT...LOC 2055Z 257DEG 35KT 4220 8553

$$

NJJ
000 
WWUS53 KGRR 132101
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
501 PM EDT SAT SEP 13 2008

MIC077-132115-
/O.CON.KGRR.TO.W.0015.000000T0000Z-080913T2115Z/
KALAMAZOO MI-
500 PM EDT SAT SEP 13 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR EASTERN
KALAMAZOO COUNTY...

AT 457 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS
TORNADO WAS LOCATED 7 MILES SOUTHWEST OF GALESBURG...AND MOVING EAST
AT 40 MPH.

* THIS TORNADO WILL BE NEAR...
   SCOTTS BY 505 PM EDT...
   CLIMAX BY 510 PM EDT...

THE ROTATION WITH THIS STORM IS STRENGTHENING...AND A TORNADO IS 
LIKELY ON THE GROUND.

  IN ADDITION TO THE TORNADO THREAT... CAN ALSO BE EXPECTED IN THE
  FOLLOWING LOCATIONS...

  COMSTOCK...           PAVILION...           VICKSBURG...
  MORROW LAKE...        SCOTTS...             RICHLAND...
  GALESBURG...          HOWLANDSBURG...       HIGHLAND PARK...
  YORKVILLE...          GULL LAKE...          CLIMAX...
  AUGUSTA...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4212 8554 4239 8555 4243 8539 4243 8530
      4242 8530 4232 8531 4214 8531
TIME...MOT...LOC 2100Z 257DEG 35KT 4222 8546

$$

NJJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Sep 13, 3:50 PM EDT, 43 minutes earlier.

Area forecast discussion, Sep 13, 3:50 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT SAT SEP 13 2008

LATEST UPDATE...SYNOPSIS/SHORT AND LONG TERM/MARINE/HYDRO...

.SYNOPSIS...(350 PM EDT SAT SEP 13 2008)
RAIN...SOME OF IT HEAVY...WILL CONTINUE TONIGHT AS VERY MOIST AIR
COMBINES WITH A WARM FRONT LIFTING NORTH ACROSS LOWER MICHIGAN THIS
AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE AS WELL...ADDING TO THE
FLOODING POTENTIAL. THERE IS ALSO A CHANCE OF AN ISOLATED TORNADO
WITH ANY STORMS THAT CROSS THE WARM FRONT THIS EVENING. ON SUNDAY
THE REMNANTS OF IKE WILL MOVE THROUGH THE THE REGION BRINGING THE
THREAT OF MORE HEAVY RAIN...ALONG WITH STRONG GUSTY WINDS.

&&

.SHORT TERM...(350 PM EDT SAT SEP 13 2008)
(TONIGHT THROUGH SUNDAY NIGHT)
HYDRO ISSUES ARE THE BIG CONCERN IN THE NEAR TERM...ALONG WITH
POTENTIAL FOR SMALL TORNADOES AS A STRONG WARM FRONT WILL BE ACROSS
THE CWA THIS EVENING. FOR TONIGHT...WILL HAVE TO MONITOR ANY
UPDRAFTS FOR ROTATION IN THE VICINITY OF THE WARM FRONT WHICH IS
ACROSS THE CENTRAL CWA AT 20Z. SRH AND LCL HEIGHTS ARE VERY
CONDUCIVE FOR SPINNING UP A BRIEF TORNADO...ALTHOUGH WE HAVE NOT
SEEN ANY ROTATING UPDRAFTS THUS FAR. THE THREAT SHOULD DIMINISH AS
SFC BASED INSTABILITY DECREASES TONIGHT.

FLOODING THREAT CONTINUES THROUGH MONDAY MORNING. VERY HIGH PWATS
AND SFC LOW MOVING THROUGH WILL CONTINUE TO PRODUCE RAIN WITH SOME 1
TO 2 INCH AMOUNTS POSSIBLE OVERNIGHT....BEFORE THE MAIN SLUG OF QPF
FROM IKE ARRIVES BY LATE AFTERNOON. COULD BE A WIND EVENT AS WELL
WITH MODELS CONTINUING TO SHOW 45 TO 50 KTS OF WIND NOT FAR OFF THE
SFC AT JXN ON SUNDAY EVENING. MAY NEED A WIND ADVISORY FOR THE
SOUTHERN FORECAST AREA FOR SUNDAY NIGHT.

&&

.LONG TERM...
(MONDAY THROUGH SATURDAY)
WEATHER IS EXPECTED TO QUIET DOWN SIGNIFICANTLY FOR THE UPCOMING
WORK WEEK AND THE BEGINNING OF NEXT WEEKEND COMPARED TO THE HEAVIER
RAINFALL OF THIS WEEKEND. UPPER TROUGHING WILL HOLD ON THROUGH A
GOOD PORTION OF THE DAY ON MON AS IT WILL BE REINFORCED BY ENERGY
DIVING IN ON ITS BACKSIDE. THIS WILL LIKELY KEEP CLOUD COVER IN FOR
A LITTLE WHILE LONGER DURING THE DAY ON MON. LACK OF DEEP MOISTURE
WILL KEEP PCPN POTENTIAL FAIRLY LOW ON MON...LOW ENOUGH TO PULL POPS
FROM THE FCST. FOG POTENTIAL LOOKS PRETTY GOOD MON NIGHT WILL HIGH
PRESSURE BUILDING IN AND PLENTY OF RESIDUAL LOW LEVEL MOISTURE
HANGING AROUND.

HEIGHTS WILL BUILD AND TEMPS WILL WARM ALOFT AS THE TROUGH AXIS
SHIFTS EAST OF THE AREA BY TUE. DRIER AIR WILL SETTLE IN...ALLOWING
FOR INCREASING AMOUNTS OF SUNSHINE DURING THE DAY. TEMPS WILL
INITIALLY BE COOL EARLY TUE. UPPER RIDGE WILL SLOWLY BUILD TOWARD
THE AREA THROUGH THE PERIOD. THIS SHOULD ALLOW FOR TEMPS TO SLOWLY
MODERATE THROUGH THE PERIOD WITH A GOOD DEAL OF SUN. ONLY CAVEAT
COULD BE A BACKDOOR COLD FRONT TRYING TO SLIP THROUGH THE AREA MID
TO LATE WEEK. IF THIS MAKES IT DOWN...THERE WILL NOT BE MUCH
MOISTURE TO WORK WITH. TEMPS MIGHT END UP A LITTLE COOLER...HOWEVER
RAIN CHCS WILL BE PRETTY LOW THROUGH THE LONG TERM.

&&

.MARINE...(350 PM EDT SAT SEP 13 2008)
EXPECT WAVES IN THE 2 TO 4 FOOT RANGE THIS EVENING SOUTH OF MUSKEGON
AS WINDS PICK UP SOUTH OF THE WARM FRONT. WINDS AND WAVES REALLY ON
THE INCREASE SUNDAY AFTERNOON AND GALE CONDITIONS ARE POSSIBLE
SUNDAY EVENING AS THE REMNANTS OF IKE MOVE THROUGH LOWER MICHIGAN.

&&

.AVIATION...(202 PM EDT SAT SEP 13 2008)
GENERAL AVIATION FORECAST IS QUITE STRAIGHT-FORWARD WITH PLENTY OF
RAIN...AND ASSOCIATED LOWER CIGS AND VSBYS THROUGH 18Z SUN. DETAILS
ARE MUCH MORE UNCERTAIN. MOST WIDESPREAD RAINFALL ACROSS THE
TERMINALS LOOKS TO OCCUR UNTIL ABOUT 00Z THIS EVENING AS WAVE OF LOW
PRESSURE/LOW LEVEL JET MOVE ACROSS THE AREA. THIS LOW LEVEL JET WILL
ALSO CREATE QUITE A BIT OF TURBULENCE IN THE LOWEST 5K FEET. IT DOES
NOT LOOK SIGNIFICANT ENOUGH IN THE LOWEST 2K FEET TO WARRANT LLWS
MENTION YET.

ONCE THESE FEATURES TRANSLATE EAST OF THE AREA...A RELATIVE
LULL IN THE ACTION IS EXPECTED THROUGH MOST OF THE OVERNIGHT HOURS.
TOUGH CALL ON WHAT TO DO WITH CIGS AND VSBYS. DECIDED TO IMPROVE
VSBYS A BIT THIS EVENING AS HEAVIER RAINFALL MOVES OUT...BEFORE
DROPPING THEM OVERNIGHT WITH THE LOSS OF DIURNAL MIXING. CIGS WILL
LIKELY REMAIN FAIRLY LOW. SHOWERS WILL REMAIN IN THE AREA...AND
COULD LOCALLY AFFECT CIGS AND VSBYS. TOO MUCH UNCERTAINTY ATTM TO
ACCOUNT FOR THIS IN TAF.

NEXT WIDESPREAD AREA OF RAINFALL IS EXPECTED TO MOVE IN MID TO LATE
MORNING ON SUN AS THE REMNANTS FROM HURRICANE IKE PASS JUST SOUTH OF
THE AREA. THE BIGGEST IMPACT THIS WILL HAVE IS MORE LOWER CIGS AND
VSBYS IN LOCALLY HEAVY RAIN FOR THE I-94 TERMINALS AND KLAN.

&&

.HYDROLOGY...(340 PM EDT SAT SEP 13 2008)
WILL CONTINUE THE FLOOD WARNING THROUGH MONDAY MORNING FOR THE
SOUTHERN TWO ROWS OF COUNTIES AS MORE RAIN IS MOVING INTO THAT AREA
AND MANY STREAMS ARE ALREADY AT OR APPROACHING BANKFULL. NORTH OF
THE WARNING...THE FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY
NIGHT...WHICH INCLUDES GRAND RAPIDS AND MUSKEGON. LOOKS LIKE THE
HEAVIEST RAIN FROM THE REMAINS OF IKE WILL BE ACROSS THE ST.
JOSEPH...KALAMAZOO AND EASTERN GRAND RIVER BASINS. VICKSBURG IS
CURRENTLY THE ONLY SITE FORECAST TO FLOOD...BUT SEVERAL OTHERS MAY
ALSO BE IN FLOOD BY EARLY NEXT WEEK IF CURRENT QPF VERIFIES. JACKSON
IS WITHIN A FOOT OF FLOOD STAGE ATTM AND WILL HAVE TO BE CLOSELY
WATCHED TONIGHT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH THROUGH SUNDAY NIGHT FOR ISABELLA...MUSKEGON..
GRATIOT...MONTCALM...OTTAWA...KENT...IONIA AND CLINTON COUNTIES.
LM...NONE.

&&

SYNOPSIS:     OSTUNO
SHORT TERM:   OSTUNO
LONG TERM:    NJJ
MARINE:       OSTUNO
AVIATION:     NJJ
HYDROLOGY:    OSTUNO
Hazardous weather outlook, Sep 13, 10:45 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 AM EDT SAT SEP 13 2008

MIZ037>040-043>046-050>052-056>059-064>067-071>074-141445-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
1045 AM EDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN IS EXPECTED TODAY...WHICH WILL RESULT IN SOME FLOODING
OF SMALL STREAMS AND POOR DRAINAGE AREAS. FROM 3 TO 5 INCHES OF
RAIN WITH LOCALLY HIGHER AMOUNTS IS EXPECTED BY TONIGHT. THERE IS
ALSO THE POSSIBILITY OF AN ISOLATED TORNADO AS THUNDERSTORMS
CROSS A WARM FRONT LIFTING NORTH INTO SOUTHERN LOWER MICHIGAN THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

MORE HEAVY RAIN...AND THE POSSIBILITY OF STRONG WIND GUSTS...WILL
ARRIVE LATE SUNDAY AS THE REMNANTS OF HURRICANE IKE MOVE THROUGH.
THE RAINS WILL ADD TO ANY ONGOING FLOODING THAT IS OCCURRING
ACROSS SOUTHERN LOWER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

LMZ844>849-141445-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
1045 AM EDT SAT SEP 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAIN...SCATTERED THUNDERSTORMS AND AREAS OF FOG WILL BE
ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE REMNANTS OF HURRICANE IKE WILL BRING HEAVY RAIN AND STRONG
GUSTY WINDS SUNDAY AFTERNOON AND SUNDAY NIGHT. WAVES WILL BUILD TO
GREATER THAN 4 FEET ON SUNDAY AND GALE CONDITIONS ARE POSSIBLE ON
SUNDAY NIGHT....ESPECIALLY SOUTH OF MUSKEGON.

OSTUNO

In the hours before

Local storm report, Sep 13, 2:17 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
217 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     HEAVY RAIN       3 NNE HOLLAND           42.81N 86.08W
09/13/2008  M1.57 INCH       OTTAWA             MI   COCORAHS

            24 HOUR TOTAL. 0.66 PAST 2 HOURS.

&&

MKALEMBK
Local storm report, Sep 13, 2:22 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
222 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HEAVY RAIN       6 WNW LANSING           42.74N 84.66W
09/13/2008  M2.31 INCH       EATON              MI   BROADCAST MEDIA

            24 HOUR TOTAL. 1.91 INCHES SINCE 9 AM THIS MORNING.

&&

NJJ
Local storm report, Sep 13, 2:37 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
237 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HEAVY RAIN       GRAND RAPIDS            42.96N 85.66W
09/13/2008  M2.01 INCH       KENT               MI   BROADCAST MEDIA

            UPDATED 24 HOUR TOTAL. REPORT FROM WOOD TV STUDIO IN
            DOWNTOWN GRAND RAPIDS.

&&

NJJ
Local storm report, Sep 13, 2:41 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
241 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HEAVY RAIN       HASTINGS                42.65N 85.29W
09/13/2008  M2.00 INCH       BARRY              MI   CO-OP OBSERVER

            FROM 7 AM TO 2 PM TODAY.

0241 PM     HEAVY RAIN       PLAINWELL               42.45N 85.64W
09/13/2008  M3.69 INCH       ALLEGAN            MI   TRAINED SPOTTER

            24 HOUR TOTAL.

&&

MKALEMBK
Special weather statement, Sep 13, 3:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EDT SAT SEP 13 2008

MIZ071>073-132100-
CALHOUN-KALAMAZOO-VAN BUREN-
353 PM EDT SAT SEP 13 2008

...SPECIAL WEATHER STATEMENT...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST
OF BANGOR TO 24 MILES WEST OF DECATUR...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...

  COVERT...             HARTFORD...           MCDONALD...
  KEELER...             BANGOR...             LAWRENCE...
  BREEDSVILLE...        HAMILTON TWP...       GLENDALE...
  BLOOMINGDALE...       DECATUR...            PAW PAW...
  GOBLES...             KENDALL...            LAWTON...
  MATTAWAN...           PORTER TWP...         ALAMO...

THESE STORMS ARE CAPABLE OF PRODUCING FUNNEL CLOUDS...WINDS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.

LAT...LON 4224 8623 4225 8634 4237 8627 4243 8533
      4207 8524 4207 8623
TIME...MOT...LOC 1953Z 254DEG 43KT 4221 8620 4201 8636

NJJ
Local storm report, Sep 13, 4:19 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
419 PM EDT SAT SEP 13 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0408 PM     TSTM WND DMG     4 SW LAWRENCE           42.18N 86.11W
09/13/2008                   VAN BUREN          MI   TRAINED SPOTTER

            DEAD BRANCHES DOWNED BY WINDS ESTIMATED AT 50 MPH.

&&

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 9:58 PM EDTRiver Flood WarningGRRKalamazoo13 days
Sep 12, 11:00 PM EDTFlood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 10 more41 hr
Sep 13, 4:06 AM EDTSmall Craft AdvisoryGRR6 hr
Sep 13, 10:56 AM EDTAreal Flood WarningGRRAllegan, Barry, Calhoun, Eaton, Ingham, Jackson and 2 more4 days
Sep 13, 3:53 PM EDTSpecial Weather StatementGRRKalamazoo, Van Buren67 min
Sep 13, 4:04 PM EDTTornado WarningGRRVan Buren41 min
Sep 13, 5:10 PM EDTTornado WarningGRRCalhoun, Kalamazoo50 min
Sep 13, 5:43 PM EDTSpecial Weather StatementGRREaton47 min
Sep 13, 6:15 PM EDTSpecial Weather StatementGRRIngham60 min

Nearby

Tornado Warnings in Michigan, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.